Tropical Storm, Lower Mobile
- When
- July 5, 3:00 AM CST to July 6, 9:00 AM CST
- Where
- Lower Mobile forecast zone
- Property damage
- $300,000
- Reported by
- EMERGENCY MANAGER
Tropical Storm Cindy impacted portions of the area during the morning hours of July 6th. The storm made landfall around 1200 AM CST in extreme southeastern Louisiana, then moved north and east across portions of southeast Mississippi and southwest Alabama through the remainder of the morning hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Tropical Storm Cindy impacted portions of the area during the morning hours of July 6th. The storm made landfall around 1200 AM CST in extreme southeastern Louisiana, then moved north and east across portions of southeast Mississippi and southwest Alabama through the remainder of the morning hours. The weakening center of the storm tracked across Stone and Greene counties of Mississippi, and into Washington and Clarke counties of Alabama before dissipating. Coastal portions of the area were put under a Tropical Storm Watch at 300 AM CST on July 5, then a Tropical Storm Warning at 900 AM CST on July 5. An Inland Tropical Storm Warning was issued for Stone and Greene counties of Mississippi at 325 AM CST on July 5th. All Tropical Warnings for the area were dropped at 900 AM CST on July 6th.Some of the wind reports from across southwest Alabama were as follows: Mobile Regional Airport, sustained wind of 36 knots, peak gust of 43 knots. Downtown Mobile at Brookley Field, sustained wind at 25 knots, gust to 35 knots. Dauphin Island, sustained wind at 46 knots, gust to 64 knots. U.S. Coast Guard at Dauphin Island, peak gust 39 knots. Loxley, peak gust 36 knots. Semmes, peak gust 36 knots. Grand Bay, peak gust 40 knots. Wind reports from across the western Florida panhandle were as follows: Pensacola Regional Airport, sustained wind of 31 knots with peak gust of 41 knots. Pensacola Naval Air Station, sustained wind of 29 knots, peak gust 44 knots. Pensacola (WEAR-TV), peak gust 37 knots. Pensacola (West Florida High School), peak gust 47 knots. Gulf Breeze, peak gust 39 knots. Shalimar, peak gust 34 knots. Hurlburt Field (USAF) in Mary Esther, sustained winds of 22 knots, peak gust of 36 knots. Valpariaso (Eglin Air Force Base), sustained winds of 25 knots, peak gust of 38 knots. Destin airport, sustained winds of 24 knots, peak gust 34 knots. Some of the lowest sea level pressures recorded were as follows: Mobile Regional Airport, 1003.0 MB. Downtown Mobile at Brookley Field, 1005.0 MB. Dauphin Island, AL, 1005.5 MB. Semmes, AL, 1003.6 MB. The highest 24 hour rainfall totals associated with Tropical Storm Cindy were as follows: In Alabama: Coden, 6.40 inches. Thomasville, 3.45 inches. Mobile Regional Airport, 6.34 inches. Three miles south of the Mobile Regional Airport, 7.24 inches. Semmes, 5.60 inches. St. Elmo, 9.06 inches. Deer Park, 5.00 inches. Gulfcrest, 6.00 inches. In Mississippi: Howell, 5.70 inches. The highest storm tides occurred at: Fort Morgan with 7.11 feet. Point Cadet with 6.50 feet. Bayou La Batre, 6.45 feet. Mobile State Docks with 5.31 feet. Mobile (Middle Bay) with 4.22 feet. Cedar Point, 3.52 feet. Dauphin Island, 2.59 feet. Perdido Pass, 2.56 feet. Pensacola Coast Guard Station, 2.34 feet. Destin, 2.18 feet and Santa Rosa Sound with 1.79 feet. Minor to moderate beach erosion occurred from Dauphin Island in Alabama eastward to Destin in Florida. Some storm tide flooding occurred on Dauphin Island and the beaches of Baldwin county. Some minor beach erosion occurred on Pensacola Beach. Major flash flooding occurred in Mobile and Baldwin counties of Alabama, and in George county of Mississippi. Minor flash flooding occurred in Washington, Clarke and Monroe counties in Alabama and in Greene county in Mississippi. Several weak tornadoes of F0 occurred in Mobile, Washington, Clarke and Escambia counties in Alabama and in Escambia county in Florida. These tornadoes caused primarily tree damage, but some of the trees did fall on homes which caused some structural damages. Most of the more widespread or significant damage that occurred across the area was caused by tidal flooding along the immediate coast and by flash flooding inland. The west end of Dauphin Island and the Causeway over Mobile Bay were both flooded by tidal piling and closed for several hours. The flash flooding over interior sections caused minor flooding and ponding of waters on many roadways and in many poor drainage areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 5, 2:58 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 358 AM CDT TUE JUL 5 2005 .SYNOPSIS...TD #3...SOON TO BE TROPICAL STORM CINDY CONTINUES ON A NORTHERLY TREK TOWARD THE CENTRAL GULF COAST. CINDY WILL TURN TO THE NORTHEAST SOMETIME AFTER LANDFALL...DRAGGING ITS RAIN SHIELD INLAND THROUGH THURSDAY...POSSIBLY FRIDAY. TD#4 MAF FACTOR INTO THE FORECAST LATE IN THE EXTENDED. && .SHORT TERM...TROPICAL STORM WATCH WILL BE IN EFFECT FROM EAST OF PASCAGOULA TO DESTIN STARTING WITH THE 4 AM PACKAGE. HAVE ISSUED A FLOOD WATCH FOR FLASH FLOODING FOR THE AREA GENERALLY SOUTH OF A WAYNESBORO TO CRESTVIEW LINE THROUGH WEDNESDAY. AT 3 AM THE RAIN SHIELD WAS GENERALLY FROM INTERSTATE 65 SOUTH OVER THE OFFSHORE WATERS. THE INLAND SECTIONS SOUTH OF INTERSTATE 10 WERE REPORTING MOSTLY LIGHT RAIN BUT THIS WILL BE INCREASING AS CINDY APPROACHES. SATELLITE LOOPS SHOW THE COLDEST TOPS REMAIN WELL SOUTH OF THE COASTAL ZONES. MOST OF THE RAIN AND CONVECTION IS NORTH AND EAST OF THE CENTER...THEREFORE...WOULDNT TAKE MUCH OF A SHIFT TO THE RIGHT TO TAKE THE HEAVIEST RAIN OVER THE EASTERN SECTIONS OF THE FORECAST AREA. .LONG TERM...MAY HAVE THE POPS TOO HIGH FOR FRIDAY...CURRENTLY AT 50 PERCENT...BUT THE WEEKEND LOOKS LIKE IT COULD BE WARMER AND LESS HUMID. CURRENT TRACK OF TD #4 PLACES IT JUST WEST OF SOUTH FLORIDA BY SATURDAY NIGHT. IT IT STAYS EAST OF OUR LONGITUDE WE WOULD BE IN THE DRIER NORTHEAST FLOW THE LAST PART OF THE WEEKEND AND FIRST OF THE WEEK. STILL WAY TOO EARLY TO GET EXCITED...SO WE WILL SHOW A NORTHERLY COMPONENT TO THE WINDS AND LOWER DEW POINTS FOR THE WEEKEND AND EASE THE RAIN BACK IN THE END OF THE FORECAST PERIOD. && .MARINE...NOT A LOT TO SAY HERE...MAY BE TROPICAL STORM CONDITIONS IN THE OFFSHORE WATERS BY LATE TONIGHT WITH SEAS 10 FEET OR SO. MAY NOT KNOW FOR SURE WITH BUOY 42040 NOT REPORTING THE LAST FEW DAYS. WONT NEED A COASTAL FLOOD WARNING AS THAT INFORMATION WILL BE CONTAINED IN THE TROPICAL STORM LOCAL STATEMENT. ASTRONOMICAL HIGH TIDE IS AROUND 1030 AM WEDNESDAY WHICH WILL BE CLOSE TO TIME OF LANDFALL. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 87 73 85 73 / 80 80 80 60 PENSACOLA 87 76 85 75 / 80 80 80 60 DESTIN 83 76 83 76 / 80 70 80 60 EVERGREEN 88 73 82 70 / 60 60 80 60 WAYNESBORO 86 73 82 69 / 50 70 80 60 CAMDEN 88 73 82 70 / 50 60 80 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...TROPICAL STORM WATCH IN EFFECT ALZ063-064. FLOOD WATCH IN EFFECT THROUGH WEDNESDAY ALZ052-059-061>064. FL...TROPICAL STORM WATCH IN EFFECT FLZ002-004-006. FLOOD WATCH IN EFFECT THROUGH WEDNESDAY FLZ001>006. MS...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MSZ067-075-076-078-079. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT MON JUL 4 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... ATMOSPHERIC MOISTURE REMAINS HIGH WHICH SUPPORTS THUNDERSTORM FORMATION TODAY. THE HIGHEST COVERAGES ARE FORECAST TO BE INTO THE AFTERNOON AT TIME OF BEST INSTABILITY. THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING BRIEF GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. LIGHTNING WILL ALSO POSE A HAZARD IN AND NEAR THUNDERSTORMS. ALONG AREA BEACHES...A LIGHT TO MODERATE SOUTHERLY WIND AND OUTGOING TIDES THROUGH THE AFTERNOON...CAUSES THE RIP CURRENT ACTIVITY TO INCREASE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE TROPICAL PREDICTION CENTER IS FORECASTING THE CENTER OF TROPICAL DEPRESSION THREE TO MOVE NORTHWEST THROUGH THE WESTERN GULF INTO THE MIDDLE OF THE WEEK. THE LATEST FORECAST LESSENS THE IMPACT ON THE AREA. AS WITH ANY TROPICAL SYSTEM IN THE GULF...FORECASTS CAN CHANGE AS NEW INFORMATION COMES IN REGARDING THE STRENGTH OF THE STORM AND HOW IT INTERACTS WITH THE UPPER AIR PATTERN THAT STEERS IT. REFER TO THE LATEST UPDATES AND PRODUCTS FROM THE TROPICAL PREDICTION CENTER ON TROPICAL DEPRESSION THREE. A MODERATE RISK OF RIP CURRENTS CONTINUES TUESDAY. FOR THE REMAINDER OF THE WEEK...LIGHTNING IN AND NEAR THUNDERSTORM ACTIVITY PRESENTS THE GREATEST HAZARD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED TO BE REQUIRED TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
6 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005The 2005 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5463699, 5463700, 5463701, 5463702, 5463703, 5463704.